Alert archive / Hawaii / Small Craft Advisories in 2021

Small Craft Advisory 47, NWS Honolulu, HI

October 21, 2021

NWS Honolulu, HI issued this small craft advisory at Oct 21, 2021, 4:51 PM HST. It took effect at Oct 22, 2021, 12:00 AM HST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Oct 21, 2021, 4:51 PM HST (02:51 UTC)
In effect from
Oct 22, 2021, 12:00 AM HST
Expired
Oct 25, 2021, 3:30 PM HST
In force
4 days
Issued by
NWS Honolulu, HI

The text

As transmitted.

145 
WHHW70 PHFO 220251
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
451 PM HST Thu Oct 21 2021

PHZ119>121-123-124-221600-
/O.NEW.PHFO.SC.Y.0047.211022T1000Z-211024T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
451 PM HST Thu Oct 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
HST SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with higher gusts.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...From midnight tonight to 6 PM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Burke
10 follow-up statements
493 
WHHW70 PHFO 221316
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
316 AM HST Fri Oct 22 2021

PHZ119>121-123-124-230230-
/O.CON.PHFO.SC.Y.0047.000000T0000Z-211024T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
316 AM HST Fri Oct 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
SATURDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 
  6 to 9 feet.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea 
  Bay, Pailolo Channel and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
989 
WHHW70 PHFO 230149
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
349 PM HST Fri Oct 22 2021

PHZ119>121-123-124-231500-
/O.EXT.PHFO.SC.Y.0047.000000T0000Z-211025T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
349 PM HST Fri Oct 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds 20 to 25 kt and seas 6 to 9 feet.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea 
  Bay, Pailolo Channel and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
253 
WHHW70 PHFO 230707
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
907 PM HST Fri Oct 22 2021

PHZ119>121-123-124-232015-
/O.CON.PHFO.SC.Y.0047.000000T0000Z-211025T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
907 PM HST Fri Oct 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds 20 to 25 kt and seas 6 to 9 feet.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea 
  Bay, Pailolo Channel and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
057 
WHHW70 PHFO 231321
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
321 AM HST Sat Oct 23 2021

PHZ119>121-123-124-240230-
/O.CON.PHFO.SC.Y.0047.000000T0000Z-211025T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
321 AM HST Sat Oct 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds 20 to 25 kt and seas 6 to 9 feet.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea 
  Bay, Pailolo Channel and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
448 
WHHW70 PHFO 240130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
330 PM HST Sat Oct 23 2021

PHZ119>121-123-124-241430-
/O.EXT.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
330 PM HST Sat Oct 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 20 to 25 kt, with higher gusts, except north
  winds Maalaea Bay. Seas 6 to 9 feet.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea 
  Bay, Pailolo Channel and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
387 
WHHW70 PHFO 241308
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
308 AM HST Sun Oct 24 2021

PHZ115-116-250215-
/O.EXA.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/
Oahu Leeward Waters-Kaiwi Channel-
308 AM HST Sun Oct 24 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 20 to 25 kt. Seas 5 to 8 feet.

* WHERE...Oahu Leeward Waters and Kaiwi Channel.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ119>121-123-124-250215-
/O.CON.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
308 AM HST Sun Oct 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 20 to 25 kt, except north winds Maalaea Bay. 
  Seas 6 to 9 feet.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea 
  Bay, Pailolo Channel and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Gibbs
585 
WHHW70 PHFO 250130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
330 PM HST Sun Oct 24 2021

PHZ115-116-119>121-123-124-251430-
/O.CON.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/
Oahu Leeward Waters-Kaiwi Channel-Maalaea Bay-Pailolo Channel-
Alenuihaha Channel-Big Island Leeward Waters-
Big Island Southeast Waters-
330 PM HST Sun Oct 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 20 to 25 kt, with higher gusts, except north
  winds Maalaea Bay. Seas 5 to 9 feet.

* WHERE...Oahu Leeward Waters, Kaiwi Channel, Big Island Leeward
  Waters, Alenuihaha Channel, Maalaea Bay, Pailolo Channel, and
  Big Island Southeast Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
161 
WHHW70 PHFO 250830
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
1030 PM HST Sun Oct 24 2021

PHZ115-116-250930-
/O.CAN.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/
Oahu Leeward Waters-Kaiwi Channel-
1030 PM HST Sun Oct 24 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have fallen below advisory criteria. 

$$

PHZ119>121-123-124-252130-
/O.CON.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
1030 PM HST Sun Oct 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds up to 25 kt except north winds Maalaea Bay. 

* WHERE...Pailolo and Alenuihaha Channels, Maalaea Bay, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
961 
WHHW70 PHFO 251325
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
325 AM HST Mon Oct 25 2021

PHZ119>121-123-124-260230-
/O.CON.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
325 AM HST Mon Oct 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...East winds up to 25 kt except north winds Maalaea Bay.

* WHERE...Pailolo and Alenuihaha Channels, Maalaea Bay, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
601 
WHHW70 PHFO 260130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
330 PM HST Mon Oct 25 2021

PHZ119>121-123-124-260230-
/O.CAN.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
330 PM HST Mon Oct 25 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished across the area.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 3:42 PM HST, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 21, 3:42 PM HST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
342 PM HST Thu Oct 21 2021

.SYNOPSIS...
A band of low clouds and showers will bring scattered showers at
times to the smaller islands through Friday, while the Big Island
remains mostly dry. The smaller islands will dry out from east to
west Friday night and early Saturday, while showers increase over
windward Big Island. After a showery Saturday morning on the Big
Island, a rather dry trade wind pattern will become established
statewide Saturday afternoon and Saturday night. A more typical
trade wind regime is expected to return on Sunday and continue
through the middle of next week. Trade winds will gradually
increase to moderate and locally breezy levels Friday through
Monday, before trending downward Tuesday, and becoming light by
the middle of next week.

&&

.DISCUSSION...
Currently at the surface, the remnant moisture associated with an
old front remains over Oahu and has begun to encroach on windward
sections of Maui County this afternoon. Meanwhile, a weakening
front remains around 300 miles north of Kauai, and a 1025 mb high
is now centered around 850 miles north of Honolulu. The pressure
gradient has gradual strengthened today, with moderate trade
winds now present in many areas, although localized sea breezes
have managed to develop in some leeward locales. Visible satellite
imagery shows partly to mostly cloudy conditions across the state.
Radar imagery shows scattered showers affecting Oahu, with very
little if any shower activity noted elsewhere. Main short term
concerns revolve around rain chances and trade wind trends during
the next few days.

High pressure to the distant north will settle southward and
closer to the islands during the next couple days, while the
weakening front several hundred miles north of the state gradually
dissipates. At the same time, a weak trough of low pressure will
approach and pass by to the south of the Big Island. As a result,
we should see the trade winds trend upward tonight, with moderate
to locally breezy trades becoming established on Friday. Very
little change in trade wind strength is then expected through
Monday. As the ridge north of the state weakens and a front
approaches from the northwest, we should see the trades gradually
trend downward on Tuesday, with light to moderate trades forecast
by the middle of next week.

As for the remaining weather details, the old frontal remnants
are expected to become more diffuse tonight as the trade winds
gradually strengthen. Oahu should see the brunt of the shower
activity this evening, although some increase in showers is also
expected over windward sections of Maui County. The deeper
moisture and increased shower coverage is expected to spread to
Kauai after midnight, with showery conditions continuing over the
windward slopes and coasts through Friday. Over Oahu and Maui
County, shower coverage should be on the downward trend late
tonight and Friday morning, with a few mainly windward showers
possible Friday afternoon. Drier conditions will prevail over the
Big Island during this time, as the old frontal remnants should
remain to the north.

Friday night the lingering moisture associated with the old front
will continue to slowly lift northward, keeping relatively dry
conditions in place across most of the smaller islands. The one
exception may be Kauai, where the shower coverage could remain
higher through the night. Meanwhile, a new incoming area of
moisture will slide westward into the Big Island, bringing some
wet weather to windward areas, and possibly windward sections of
Maui as well. This wet weather will linger over the Big Island and
possibly Maui into Saturday morning, with rather dry trade wind
weather expected statewide for Saturday afternoon. This dry trade
wind pattern will hold through Saturday night, followed by a more
typical trade wind shower pattern returning Sunday through the
middle of next week.

&&

.AVIATION...
Remnant moisture from a dieing frontal boundary will continue to
push over Oahu late this afternoon. This should help generate
increased SHRA activity, both along windward areas and over
portions of the higher terrain. Otherwise, isolated -SHRA for all
other islands.

Trade winds are expected to strengthen slightly tonight and bring
an increase in shower activity along windward portions of all
islands.

AIRMET SIERRA remains in effect above 2500 feet on north thru east
portions of Oahu for tempo mountain obscuration from clouds and
showers.

&&

.MARINE...
A frontal boundary will stall and dissipate just north of the
area tonight and Friday. A new high will build in north of the
area which will result in an uptick in trade winds. A Small Craft
Advisory has been posted for the typically windy waters around
Maui County and the Big Island. These conditions are then expected
to continue through the weekend and possibly on into early next
week.

The current north swell will continue to lower tonight only to be
reinforced by a new north swell Friday through Saturday. Surf
heights with this new swell are expected to peak just below
advisory levels Friday night. Due to the size and direction of the
swell, there is the potential for moderate harbor surges in the
Kahului and Hilo harbors. East facing shores with northerly
exposure will also see elevated surf from this new swell. During
the Sunday through Wednesday time period, a series of small north
and north northwest swells can be expected. Small, mainly
background south and southeast swells are expected through Monday
with a slightly larger south swell expected to fill in Tuesday and
Wednesday. Trade winds will continue to produce short period
choppy surf along east facing shores through the weekend with a
slight downward trend expected into the middle of next week as
trade wind speeds decrease.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory from midnight tonight to 6 PM HST Saturday
for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island
Leeward Waters-Big Island Southeast Waters.

&&

DISCUSSION...Jelsema
AVIATION...Thomas
MARINE...Burke

Nearby

Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.